I want to stop so bad and I can't. What can I do?
i'm on adderall and the most i've ever been prescribed is 30mg 3x/day--90mgs total. let me just tell you, you are acutely at risk for serious cardiovascular (heart) problems!!! you could just drop dead out of the blue. your heart is having to overwork. adderall withdrawal is rough so i suggest you take it down verrrry slowly. i've had to come off mine before and i was extremely tired, depressed, and hurt all over... because amphetamine/dextroamphetamine masks symptoms of fatigue and exhaustion. i don't take mine every day, so i don't get a dependence on it again. you also risk serious, debilitating side effects and reactions, such as high blood pressure, heart attack, stroke, etc, if you do not come down off of it slowly. clonidine is a popular medicine for medication withdrawals. you should probably just try to be up front with your physician and tell them how much you've been taking and ask if clonidine would be helpful.
it helps stimulant associated insomnia too. hope this is helpful. and one more thing, it may help to switch medications to something a little less strong, such as ritalin or vyvanse. you may have to take less of those than what you have to take with the adderall and get the same results.
You are a very high risk for heart problems, even with peds, we did a ekg on them regular. I can't imagine taking that high a dose. You need to come clean with your doctor.
I feel like adderall is killing me and I just can't stop either. Can't breath, horrible mucous problems, today is my 4th straight awake. I slam between 1-2 30 mg ir's every 2-3 hours about 250-300 mg a day. I tell myself this is the last One for the day then when it wears off I say f it and have another. I'm 31 years old and I feel dead. Adderall is a living hell. When I do sleep I need Xanax and seroquel to do so. I don't dream I don't remember anything I just wake up and have to have that goddamn adderall. I am not ready to leave my wife and kids. Why do they give me these things?
Still no better. I sound like every one of you. I take this enormous amt during the day, then take 2mg of xanax just to get a few hrs sleep. I'm irritable, yell at the kids, usually too paranoid to go out of the house. I'm disorganized, I forget what I'm doing from one minute to the next. It's a living hell. On the occasion that I run out I am so depressed and tired I can't even get out of the bed. My ten year old children are left to pretty much fend for themselves.
I've taken that much a couple of times i've taken more...
i try not to do it to often.
i feel like its so helpful if i could somehow manage to take the recommended dose.
i would literally be an astronaut if i could keep it under control.
I have NO CONTROL over how much i take, i take it all that night as soon as i get it.
geez, you would figure i would grow out of it .
I just wanted 2 say don't ever seek out professional help unless u r prepared to be forced in to a psych facility. I was honest about the amt I was taking and they called poison control which in turn said I was a danger 2 myself and that they would peruse a temporary detaining order if I did not go on my own. Took me about 15 hrs and 2000.00 hospital bill to sign myself out against medical advice. Just saying be careful... I couldn't believe it was happening to me!
I have been on Aderall almost 7 years I have never abused it but my boy friend is badly. It is scary. You can't beat yourself up your not just a junky. It isn't easy but you have to be strong you can do this.
The only real way I can think to do it right & safely is to have someome you trust ration them to you dose by dose. I have the same problem, it's so risky taking it to professionals when you have children & can't afford the risk of being committed. Get down to as low of a dose as you can, then reduce frequency, then go from there. Easier said tham dome (I know, because I haven't dome it yet myself & I'm convinced I hate Adderall more tham anyone). But as far as a safe solution, that's the one for me. Even try skipping days when you can, because the lack of energy doesn't usually kick in on day one, then the following day you'll require less to feel okay. Try to get a dosage plan together for yourself, then get someome real close to you to help you carry it out.
I hate Adderall for what it does to me (and therefore, what it does to everyone around me). It steals my happiness. I was such a naturally happy person, I was just high on life. Adderall erases that part of me. Luckily, it comes back pretty quick. You can do it, just get through the beginning... you're not alone (not even close)!
What - 230mg sent me to the hospital !!!
I was taking that much for years. My blood pressure was consistently 200+ over 150+ .. I'm 40 years old, 120 pounds female. I spent all my money, bankrupted my business and destroyed my relationships. I'm in rehab now. Anyone who is having a problem with this drug-I'd advise you to seek help before it takes over your life.
The amount you can tolerate solely depends on your body weight. Therefore, if 230mg sent you to the hospital, you must be smaller than me because I can take up to 600 mg with no issue.
I just took 13 20mg tabs. If i can do it you can too. Im just sad and my pants are dirty. Need to start cleaning the room. Much love.
I was prescribed adderall for 7 years. It worked just how I needed it to and as my doctor prescribed it. Three years into it I lived away from home all summer and became depressed. That's when I started self diagnosing myself with adderall every time I felt down because it made me feel happy, pumping my serotonin. I then couldn't sleep so I started drinking with it at night. That turned into me needing a next high after taking the meds so I needed to drink at the end of the day every time I took my meds. I stopped taking adderall for a while after realizing it started causing my depression even though my doctor denied that side effect. I went to another doctor who wanted to help me by giving me one dose every week and continue to lower and lower it every week. I eventually stopped taking it and drinking after because it was no longer available to me.
After about a month or two I turned into my normal happy self. I did begin on anti-depressants to help what I was going through but I felt so normal and like myself. After so many years of being on adderall it takes time to train your body and brain of not needing it, but it's so worth it. Just surround yourself with positivity.
I’ve been there, man. Go to the hospital. That is an extremely high daily dose. I doubt you are getting any benefit from it at this point anyway. You are risking cardiovascular issues as well as mental health issues. I just got out of the hospital for something similar. I was preaching on the streets in a not so nice area (my message was actually good and I’m trying to document it right now) then I decided to make the call to go in. They’ll give you medications to ease the comedown while checking your vitals and provide IV hydration and vitamins that you are most certainly lacking. They will not judge you. They may send you home with some support group information but they will not push it on you. Their main concern is that you are stable. They can’t control what you do when you leave.
Seriously, I’ve seen many bouts of stimulant/lack of sleep psychosis and it’s not pretty, so I recommend getting out now. At least give it a shot as to what it’s like to have a clear head for a second.
That's amazing that you were able to successfully get off that dose. When u first started Adderall what was your daily dose? How long did it take you to get off 300mgs/daily? Can you tell us how you did it?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Aug 2011 • 4 answers
Updated 13 Sep 2013 • 2 answers
Updated 21 Oct 2014 • 4 answers
Updated 31 Aug 2018 • 1 answer
Updated 5 Jul 2018 • 1 answer